Journal Article

Limits on second-order non-Gaussianity from Minkowski functionals of <i>WMAP</i> 7-year data

Chiaki Hikage and Takahiko Matsubara

in Monthly Notices of the Royal Astronomical Society

Published on behalf of The Royal Astronomical Society

Volume 425, issue 3, pages 2187-2196
Published in print September 2012 | ISSN: 0035-8711
Published online September 2012 | e-ISSN: 1365-2966 | DOI: http://dx.doi.org/10.1111/j.1365-2966.2012.21572.x
Limits on second-order non-Gaussianity from Minkowski functionals of WMAP 7-year data

Show Summary Details

Preview

Abstract

We analyse non-Gaussianity (NG) due to the primordial bispectrum and trispectrum using cosmic microwave background temperature maps of WMAP 7-year data. We first apply the perturbative formulae of Minkowski functionals (MFs) up to second-order NG derived by Matsubara, which enable us to give limits on cubic NG parametrized with τNL and gNL as well as various types of quadratic NG parametrized with fNL. We find no signature of primordial NG in WMAP 7-year data, but give constraints on the local-type, equilateral-type and orthogonal-type fNL, , and , respectively, and τNL/104 = −7.6 ± 8.7 and gNL/105 = −1.9 ± 6.4. We also find that these constraints are consistent with the limits from skewness and kurtosis parameters which characterize the perturbative corrections of MFs.

Keywords: methods: analytical; methods: statistical; cosmic background radiation; early Universe

Journal Article.  5054 words.  Illustrated.

Subjects: Astronomy and Astrophysics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.